Alert archive / Oklahoma / Flash Flood Warnings in 1996
Flash Flood Warning 41, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Nov 7, 1996, 12:25 AM CST for 4 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 1996, 12:25 AM CST (06:25 UTC)
- Expired
- Nov 7, 1996, 4:30 AM CST
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Atoka County, OK, Bryan County, OK, Choctaw County, OK, Pushmataha County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 070622
FFWOKC
OKC005-013-023-127-071030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1225 AM CST THU NOV 07 1996
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 430 AM CST FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
ATOKA...BRYAN...CHOCTAW AND PUSHMATAHA
INCLUDING THE FOLLOWING LOCATIONS
ALBANY...ANTLERS...ATOKA...BENNINGTON...BLUE...BOKCHITO...
BOSWELL...CADDO...CALERA...CANEY...CLAYTON...CLOUDY...COBB
...COLBERT...DAISY...DELA...DURANT...FARRIS...FINLEY...
FORT TOWSON...GAY...GOODLAND...HUGO...KENT...KIAMICHI...
KOSOMA...LANE...MESSER...MOYERS...NASHOBA...RATTAN...REDDEN
...ROBERTA...SAWYER...SNOW...SOBOL...SOPER...STANLEY...
STRINGTOWN...TUSHKA...TUSKAHOMA...UNGER...UTICA AND WADE
AT 1225 AM CST RADAR CONTINUED TO INDICATE NUMEROUS SHOWERS AND
THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...MOVING NORTHEAST ACROSS
THE WARNED AREA. OVERNIGHT RAINFALL TOTALS OF 2 TO 4 INCHES ARE
COMMON ACROSS THE AREA...AND ADDITIONAL RAINFALL...SOME HEAVY...IS
EXPECTED DURING THE REST OF THE OVERNIGHT HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IT IS VERY DIFFUCULT AT NIGH.T TO TELL HOW MUCH WATER IS ON
ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH.
CBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 6, 9:22 PM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Nov 6, 9:22 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 925 PM CST WED NOV 6 1996 MESONET DATA INIDCATES SFC BOUNDARY ACRS EXTREME SE PTNS OF FA. ELEVATED CONVECTION CONTINUES ACRS MUCH OF SERN 1/2 OF THE FA. WL TRIM NWRN PTN OF FFA...AS LATEST RUC INDICATES BEST LOW LVL FORCING WL SHORTLY BE EAST OF THIS AREA. .OKC... OK...FLASH FLOOD WATCH TONIGHT ZNS 030>039>043-045>053. TX...NONE. 22
In the hours before
Local storm report, Nov 6, 7:14 PM CST, 5 hours 11 minutes before
LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
717 PM CST WED NOV 06 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM PAOLI OK 0.75 INCH HAIL
11/06/96 GARVIN
JSLocal storm report, Nov 6, 8:46 PM CST, 3 hours 39 minutes before
LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
849 PM CST WED NOV 06 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM 3 WNW WILSON OK 0.75 INCH HAIL
11/06/96 CARTER
JSLocal storm report, Nov 6, 9:03 PM CST, 3 hours 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
905 PM CST WED NOV 06 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM 8 SW CLAYTON OK 0.75 INCH HAIL
11/06/96 PUSHMATAHA
JSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 6:38 PM CST | Severe Thunderstorm Warning | OUN | Garvin, McClain | 52 min |
| Nov 6, 6:56 PM CST | Flash Flood Warning | OUN | Pottawatomie | 3 hr |
| Nov 6, 7:00 PM CST | Severe Thunderstorm Warning | OUN | Pottawatomie | 45 min |
| Nov 6, 8:29 PM CST | Severe Thunderstorm Warning | OUN | Carter | 46 min |
| Nov 6, 8:32 PM CST | Flash Flood Warning | OUN | Bryan | 4 hr |
| Nov 6, 8:38 PM CST | Severe Thunderstorm Warning | OUN | Pushmataha | 52 min |
| Nov 6, 9:53 PM CST | Flash Flood Warning | OUN | Atoka, Choctaw, Pushmataha | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.